Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 22, 2016, 8:41 PM CDT for Dakota County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 22, 2016, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.4
The text
As transmitted.
794
WWUS83 KMPX 230141
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT WED JUN 22 2016
MNZ063-070-230215-
WASHINGTON-DAKOTA-
841 PM CDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON AND
NORTHEASTERN DAKOTA COUNTIES...
AT 838 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INVER GROVE
HEIGHTS...OR 9 MILES SOUTH OF ST. PAUL...MOVING EAST AT 30 MPH.
A FUNNEL CLOUD HAS BEEN REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGAN...WOODBURY...COTTAGE GROVE...INVER GROVE HEIGHTS...HASTINGS...
ROSEMOUNT...SOUTH ST. PAUL...MENDOTA HEIGHTS...ST. PAUL PARK...
PRESCOTT...AFTON AND NEWPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 113 AND 130.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4478 9315 4488 9312 4488 9277 4482 9277
4475 9281 4473 9277 4465 9277
TIME...MOT...LOC 0138Z 281DEG 25KT 4481 9304
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:52 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 3:52 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 352 PM CDT WED JUN 22 2016 .SHORT TERM...(This evening through Thursday) Issued at 351 PM CDT Wed Jun 22 2016 Inverted trough positioned across western MN into eastern North Dakota this afternoon dew points in the 60s and a few low 70s pooling across the southern half of Minnesota. Main upper level shortwave can be seen on satellite along the northern border of the North Dakota and Minnesota border. Most of the precipitation activity is expected to continue across northern MN toward Lake Superior and far northern Wisconsin. Instability has pooled across southern and western MN along the inverted trough and south a subtle surface low in west central MN. ML CAPE values have built to between 1000-2000 J/Kg. If storms can initiate, the effective shear values are impressive. The issue I see is, we will continue to struggle to see storms initiate. The cumulus field has been building through the afternoon, but is not impressive at this point in the afternoon in terms of height and depth. In addition, the hi-res CAMs have been initializing with thunderstorms too far south compared to reality. If this trend continues, storm development would be rather subdued. Leaning toward this thinking and not expecting too much development other than some scattered showers and a few thunderstorms popping up in central mn. The ingredients do look to come together a bit better on western Wisconsin late tonight, so included likely pops there. Overnight, the high pressure area will begin pushing in from the west and expecting the precip to slowly push off to the east. Expecting that by tomorrow morning, all the precip will have exited western Wisconsin to the east. Skies will gradually clear from west to east through the day, reaching western WI late in the day. Highs will top out in the mid to upper 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 351 PM CDT Wed Jun 22 2016 After tonight's system moves out of the region, the main forecast concern will be the potential of severe weather Saturday and Saturday night. 50H will rise in the wake tonight's system as an upper ridge begins to build across the Rockies and into the Northern Plains. Return flow will commence late Thursday/Friday as the ridge moves off to the east and a storm system begins to move across the northern Rockies. By Friday afternoon, increasing southerly flow and deep layer moisture will begin to surge northward into the Northern Plains. This will set the stage for thunderstorms to develop across the Dakotas Friday night, and into Minnesota Saturday. The amount of instability Saturday will be determined by the amount of cloud cover and any nocturnal convection Friday night/Saturday morning. More than likely the best chance of widespread convection will occur along and north of the maximized moisture advection. Based on the latest model runs, central and northern Minnesota have the best chance of widespread convection, further to the south, it would be more low clouds and stratus to burn off. Wind shear values are higher in central and northern Minnesota Saturday afternoon and evening, with the main upper jet forecast to move across Minnesota late Saturday/Sunday morning. This would lead to a more high cape, low shear type of environment if the stratus/convection moves out by the afternoon. Other facts will also play into severity, however, over the past few runs of CIPS (Cooperative Institute for Precipitation Systems), analogs remain very adamant on forecasting a high probability of severe weather across Minnesota and Wisconsin Saturday. The number one analog continues to be the June 17, 2010 tornado outbreak we had across Minnesota. Using percentiles of the top 15 analogs exceeding 1 severe weather report within 110 km or 70 nm, there remains a high probability that most of southern and central Minnesota will see severe weather. The latest SPC day 4 outlook still has a 15% chance of severe weather on Saturday. One weather parameter that remains favorable for severe weather is the strong push of much drier air in the wake of the cold front moving across western Minnesota Saturday afternoon. This is similar to a dry line in the southern plains that gets these types of severe weather events if conditions are favorable. Past Saturday night, the mean upper air flow will become more north- northwest as cooler Canadian air begins to filter across the Upper Midwest. Based on the latest trends of the mean 50H flow next week and teleconnection of PNA/NAO both becoming positive, this is more conducive for a drier and cooler pattern for the Upper Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 141 PM CDT Wed Jun 22 2016 Main concerns are thunder potential this afternoon and the potential for MVFR ceilings overnight, which mainly look to affect the eastern half of the area. Keeping an eye on a mid level shortwave dropping southeast across northwestern MN toward northern WI this afternoon and tonight. Still expect scattered showers and thunderstorms to possibly get going this afternoon along the southern periphery of this wave. How far south the precip extends is the question that is beginning to look like it may not be as far south as we once thought. Still included VCTS at a few sites but may be able to remove that depending on what we see develop as the afternoon goes on. KMSP...Have included VCTS in the TAF this afternoon because there is a possibility of thunder. However, hi-res CAMs are initializing too far south so far, which may indicate their solutions push storms too far south along the inverted trough. Will continue to monitor and update as needed. /OUTLOOK FOR KMSP/ FRI...VFR. Winds SSE 5-10 kts. SAT...VFR. Chc MVFR TSRA in the aftn/eve. Winds S-SW 10 kts. SUN...VFR. Winds W 10-20kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...JLT AVIATION...SPD
Hazardous weather outlook, Jun 22, 1:58 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 158 PM CDT WED JUN 22 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 158 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT MOVING ACROSS THE AREA SATURDAY WILL BRING THE NEXT CHANCE OF THUNDERSTORMS...WITH SEVERE WEATHER POSSIBLE SATURDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.
In the hours before
Special weather statement, Jun 22, 7:52 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT WED JUN 22 2016
MNZ076-230115-
LE SUEUR-
752 PM CDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LE SUEUR COUNTY...
AT 752 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST THOMAS...OR
23 MILES NORTHEAST OF MANKATO...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW PRAGUE...MONTGOMERY...LE CENTER...KILKENNY...HEIDELBERG...
ST THOMAS AND ST HENRY.
LAT...LON 4441 9389 4455 9380 4455 9369 4451 9353
4425 9352
TIME...MOT...LOC 0052Z 295DEG 29KT 4447 9374
BORGHOFFLocal storm report, Jun 22, 7:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL DELANO 45.04N 93.79W
06/22/2016 E2.00 INCH WRIGHT MN PUBLIC
RELAYED FROM MEDIA VIA SOCIAL MEDIA
&&
CARLYONLocal storm report, Jun 22, 8:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 SE LONSDALE 44.43N 93.34W
06/22/2016 RICE MN PUBLIC
NUMEROUS LARGE BRANCHES DOWN.
&&
CARLYONLocal storm report, Jun 22, 8:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 SE LONSDALE 44.42N 93.33W
06/22/2016 M3.00 INCH RICE MN TRAINED SPOTTER
.
&&
CARLYONLocal storm report, Jun 22, 8:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN NEW PRAGUE 44.55N 93.57W
06/22/2016 E1.00 INCH SCOTT MN PUBLIC
FELL IN 20 MINUTES VIA MEDIA THROUGH SOCIAL
MEDIA.
&&
CARLYONSpecial weather statement, Jun 22, 8:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT WED JUN 22 2016
MNZ063-070-230215-
WASHINGTON-DAKOTA-
841 PM CDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON AND
NORTHEASTERN DAKOTA COUNTIES...
AT 838 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INVER GROVE
HEIGHTS...OR 9 MILES SOUTH OF ST. PAUL...MOVING EAST AT 30 MPH.
A FUNNEL CLOUD HAS BEEN REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGAN...WOODBURY...COTTAGE GROVE...INVER GROVE HEIGHTS...HASTINGS...
ROSEMOUNT...SOUTH ST. PAUL...MENDOTA HEIGHTS...ST. PAUL PARK...
PRESCOTT...AFTON AND NEWPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 113 AND 130.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4478 9315 4488 9312 4488 9277 4482 9277
4475 9281 4473 9277 4465 9277
TIME...MOT...LOC 0138Z 281DEG 25KT 4481 9304
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 51 min |
| Jun 22, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 56 min |
| Jun 22, 7:52 PM CDT | Special Weather Statement | MPX | Le Sueur | 23 min |
| Jun 22, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 29 min |
| Jun 22, 8:18 PM CDT | Tornado Warning | MPX | Goodhue, Rice, Steele | 18 min |
| Jun 22, 10:01 PM CDT | Tornado Warning | MPX | Chippewa, Dunn, Eau Claire | 44 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.